Alert archive / Delaware / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

August 25, 2012Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 25, 2012, 3:15 PM EDT for Sussex County, Delaware. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2012, 3:15 PM EDT (19:15 UTC)
Expired
Aug 25, 2012, 4:15 PM EDT
In force
60 min
Issued by
NWS Philadelphia/Mount Holly

County Sussex County, DE

The radar

The Dover AFB radar (KDOX), 14 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

761 
WWUS81 KPHI 251915
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 PM EDT SAT AUG 25 2012

DEZ003-004-252015-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
315 PM EDT SAT AUG 25 2012

...SHOWERS PRODUCING HEAVY RAINFALL IN SUSSEX COUNTY...

DURING THE BALANCE OF THIS AFTERNOON, RAIN SHOWERS WITH HEAVY 
RAINFALL WILL CONTINUE TO SPREAD INTO SUSSEX COUNTY FROM THE 
SOUTHEAST.

THE HEAVY RAIN MAY CAUSE PONDING OF WATER ON ROADWAYS. IT WILL ALSO 
RESULT IN REDUCED VISIBILITY. IF YOU WILL BE DRIVING, BE SURE TO 
LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE ON THE ONE AHEAD OF YOU.

THE RAIN SHOWERS MAY BE ACCOMPANIED BY WIND GUSTS AROUND 30 MPH.

OCCASIONAL LIGHTNING IS ALSO POSSIBLE.

LAT...LON 3846 7537 3846 7569 3883 7572 3884 7556
      3889 7551 3892 7541 3895 7539 3895 7531
      3891 7530 3880 7517 3879 7511 3880 7509
      3861 7504 3845 7505 3844 7535

$$

IOVINO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 25, 1:59 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Aug 25, 1:59 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
159 PM EDT SAT AUG 25 2012

.SYNOPSIS...
THE COMBINATION OF HIGH PRESSURE OVER NEW ENGLAND AND WEAK LOW
PRESSURE ALONG THE CAROLINA COAST WILL PRODUCE AN ONSHORE FLOW
ACROSS THE MID-ATLANTIC REGION TODAY. THE NEW ENGLAND HIGH WILL
THEN BECOME THE DOMINANT WEATHER SYSTEM SUNDAY AND MONDAY. A COLD
FRONT IS EXPECTED TO CROSS THE REGION LATE MONDAY AND TUESDAY,
FOLLOWED BY ANOTHER AREA OF HIGH PRESSURE THROUGH THE MIDDLE OF
NEXT WEEK. THE REMNANTS OF ISAAC MAY PASS JUST TO OUR SOUTH LATE
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS CONTINUE TO MOVE NORTHWESTWARD ACROSS DELAWARE, MARYLAND
AND SOUTHERN NEW JERSEY. THE SHOWERS APPEAR TO BE WEAKENING AS
THEY PUSH NORTHWARD AND ONLY SOME LIGHT SHOWERS OR SPRINKLES MAY
MAKE IT NORTH OF THE PHILLY METRO AREA. THE THUNDERSTORMS REMAIN
MOSTLY TO OUR SOUTH BUT A FEW EMBEDDED IN THE NORTHWARD PUSH ARE
STARTING TO MAKE IT INTO SOUTHERN DELAWARE AND SOUTHEASTERN
MARYLAND.

MEANWHILE, HIGH PRESSURE WILL REMAIN IN PLACE OVER NEW ENG AND
THE CAN MARITIMES. EXPECT DECENT ELY FLOW TO STRENGTHEN TODAY AND
THAT WILL KEEP THINGS RELATIVELY CLOUDY, WHICH WILL ALSO IMPACT
TEMPS. MOST LOCALES WILL ONLY MAKE IT INTO THE LOWER 80S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
NOT MUCH CHANGE OVERNIGHT AS THE AFOREMENTIONED LOW MAY ACTUALLY
HAVE ITS GREATEST IMPACT ON THE REGION TONIGHT.  AGAIN, GENLY LIGHT
SHOWERS ARE EXPECTED.  THIS IS ALSO THE TIME FRAME WHEN THE AREAL
EXTENT OF THE PRECIP MAY BE LARGEST.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
SURFACE HIGH PRESSURE CENTERED OFF THE NEW ENGLAND COAST IS EXPECTED
TO HOLD IN PLACE THROUGH THE DAY ON MONDAY BEFORE A COLD FRONT
PUSHES EAST FROM THE GREAT LAKES AREA MONDAY NIGHT. THIS FRONT
SHOULD REACH THE COAST TUESDAY MORNING AND MOVE OFF THE COAST BY
TUESDAY AFTERNOON. THEN HIGH PRESSURE FROM THE UPPER MIDWEST BUILDS
IN AND DOMINATES THE WEATHER OVER THE CWA FOR THE REST OF THE WORK
WEEK. UNDER THIS SCENARIO...THE REMNANTS OF ISAAC (MAINLY RAIN) WILL
STAY JUST TO OUR SOUTH, BUT THIS SITUATION WILL MONITORED.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

A TRICKY FORECAST FOR THE TAF SITES AS LOW PRESSURE PUSHES
NORTHWARD FROM THE CAROLINAS AND HIGH PRESSURE PUSHES IN FROM THE
NORTHEAST. FOR THE MOST PART, WE REMAIN VFR THROUGH THIS AFTERNOON
AND INTO THIS EVENING. THE SHOWERS PUSHING ACROSS THE TERMINALS,
MAINLY AFFECTING KACY AND KMIV, HAS BEEN LIGHT WITH NO
RESTRICTIONS. HOWEVER, AS THE LOW PUSHES NORTHWARD, THE CHANCES
FOR DETERIORATING CONDITIONS, ESPECIALLY CEILINGS, WILL INCREASE.
WE HAVE INDICATED SHOWERS OCCURRING AT ALL THE TAF SITES THROUGH
THE FORECAST, MAINLY INCREASING FROM SOUTH TO NORTH. WITH AMPLE
MOISTURE AROUND, BUT LOW CONFIDENCE IN PRECIPITATION OCCURRING
UNTIL THE MORNING, THERE IS THE CHANCE FOR SOME FOG TO DEVELOP
ACROSS OUR NORTHERN TERMINALS, KRDG, KABE AND KTTN. OTHERWISE,
MVFR CONDITIONS ARE NOT ANTICIPATED UNTIL THE SHOWERS PUSH FURTHER
NORTH.

WINDS WILL REMAIN OUT OF AN EASTERLY DIRECTION AND WILL INCREASE
IN SPEED AS THE GRADIENT TIGHTENS UP BETWEEN THE HIGH AND LOW.
SPEEDS AROUND 8-12 KNOTS CAN BE EXPECTED THROUGH THE PERIOD.

FOR SUNDAY...SHOWERS ARE EXPECTED THROUGH MUCH OF THE FORECAST
PERIOD. CONFIDENCE IS TOO LOW TO INCLUDE THUNDER IN THE FORECAST
AT THIS TIME.

OUTLOOK...

SUNDAY NIGHT...MOSTLY VFR, WITH MVFR CIGS POSSIBLE. SHOWERS AND
THUNDERSTORMS ALSO POSSIBLE.

MONDAY...MAINLY VFR WITH MVFR CONDITIONS POSSIBLE WITH
SHOWERS/THUNDERSTORMS.

MONDAY NIGHT...MOSTLY VFR EARLY, WITH SHOWERS POSSIBLE LATE.

TUESDAY...MOSTLY VFR, WITH MVFR CONDITIONS POSSIBLE WITH
SHOWERS/THUNDERSTORMS ASSOCIATED WITH COLD FRONT.

TUESDAY NIGHT-WEDNESDAY...MAINLY VFR, POSSIBLE MVFR/IFR FOG WHERE
RAIN OCCURS TUESDAY.

&&

.MARINE...
A LOW PRESSURE SYSTEM WILL MOVE UP FROM THE S COUPLED WITH HIGH
PRESSURE OVER NEW ENG AND THE CAN MARITIMES WILL KEEP A PERSISTENT
AND INCREASING E TO NE FLOW OVER THE WATERS.  AS A RESULT, SEAS WILL
GRADUALLY INCREASE THRU THE DAY INTO THE NIGHT AND THE WIND WILL
PICK UP AS WELL.  LATEST GUID SUGGESTS SEAS WILL REACH SCA CRITERIA
ACRS THE SRN WATERS AND MAY DO SO ACRS THE N.  WINDS MAY REACH AS
WELL, BUT WILL BE MORE MARGINAL.  WILL LEAVE PREV ISSUED SCA AS IT
IS FOR NOW, BUT IF LATER GUID INDICATES A NEED, IT MAY NEED TO BE
RAISED FURTHER N. ANY SCA FURTHER N WOULD LIKELY NOT BE NEEDED
UNTIL TONIGHT.

OUTLOOK...
SMALL CRAFT ADVISORY WILL REMAIN ACROSS THE SOUTHERN WATERS
THROUGH SATURDAY NIGHT, BUT IT IS POSSIBLE THAT THE SWELLS COULD
LAST INTO SUNDAY. OTHERWISE, CONDITIONS THROUGH MID-WEEK SHOULD
REMAIN BELOW SMALL CRAFT ADVISORY LEVELS. WINDS MAY GUST AROUND 20
KNOTS TUESDAY IN ASSOCIATION WITH AN APPROACHING AND PASSING
FRONTAL BOUNDARY.

&&

.RIP CURRENTS...
RIP CURRENTS WILL BE MODERATE, BORDERING HIGH, FOR TODAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ452>455.

&&

SYNOPSIS...MIKETTA
NEAR TERM...NIERENBERG/MEOLA
SHORT TERM...NIERENBERG
LONG TERM...MIKETTA
AVIATION...MEOLA/MIKETTA
MARINE...NIERENBERG/MIKETTA
RIP CURRENTS...
Hazardous weather outlook, Aug 25, 3:35 AM EDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
335 AM EDT SAT AUG 25 2012

DEZ001-MDZ008-NJZ001-007>010-012-013-015>023-027-PAZ054-055-060>062-
067>071-260745-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
335 AM EDT SAT AUG 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ012-015-019-020-260745-
KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
335 AM EDT SAT AUG 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-260745-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
335 AM EDT SAT AUG 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A MODERATE RISK OF RIP CURRENTS FOR SUNDAY. THE MODERATE
RISK OF RIP CURRENTS MAY LINGER INTO THE EARLY PART OF THE NEW WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-260745-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
335 AM EDT SAT AUG 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 25, 3:15 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 PM EDT SAT AUG 25 2012

DEZ003-004-252015-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
315 PM EDT SAT AUG 25 2012

...SHOWERS PRODUCING HEAVY RAINFALL IN SUSSEX COUNTY...

DURING THE BALANCE OF THIS AFTERNOON, RAIN SHOWERS WITH HEAVY
RAINFALL WILL CONTINUE TO SPREAD INTO SUSSEX COUNTY FROM THE
SOUTHEAST.

THE HEAVY RAIN MAY CAUSE PONDING OF WATER ON ROADWAYS. IT WILL ALSO
RESULT IN REDUCED VISIBILITY. IF YOU WILL BE DRIVING, BE SURE TO
LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE ON THE ONE AHEAD OF YOU.

THE RAIN SHOWERS MAY BE ACCOMPANIED BY WIND GUSTS AROUND 30 MPH.

OCCASIONAL LIGHTNING IS ALSO POSSIBLE.

LAT...LON 3846 7537 3846 7569 3883 7572 3884 7556
      3889 7551 3892 7541 3895 7539 3895 7531
      3891 7530 3880 7517 3879 7511 3880 7509
      3861 7504 3845 7505 3844 7535

IOVINO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 7:06 PM EDTSpecial Marine WarningPHI54 min
Aug 25, 7:53 PM EDTSpecial Marine WarningPHI52 min
Aug 25, 4:10 PM EDTSpecial Weather StatementPHISussex80 min
Aug 25, 4:19 PM EDTAreal Flood AdvisoryPHISussex3 hr
Aug 25, 5:19 PM EDTSpecial Weather StatementPHISussex86 min
Aug 25, 5:36 PM EDTAreal Flood AdvisoryPHISussex9 hr

Nearby

Special Weather Statements in Delaware, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.